• question-icon

    What causes cold sensation in the hands and blue veins on the hands?

default
Posted on Tue, 18 Jul 2017 in Veins and Arteries
Question: My wife's hands are suddenly cold and we can see bulging blue blood vains in her palms and the fingers!
Is there cause for alarm?
doctor
Answered by Dr. Iven Romic Rommstein 27 minutes later
Brief Answer:
no, but tests are required

Detailed Answer:
Hi and welcome.

If this happens just once or this coldness is temporary then there is no need to be worried siay happen due to vessel vasoconstriction.
However, if this happens repeatedly or there is no quick recovery then this may indicate condition called Raynauds syndrome. This is manifested with signs when fingers and toes start to feel cold and numb in response to cold temperatures or stress.
This is seen in some autoimmune diseases such as rheumatoids arhritis, SLE or vasculitis.
To evaluate this, it would be good to see immunologist and vascular internist to check blood flow through veins and arteries and specific blood tests.
This would show us if something serious exist as an underlying cause.
Meanwhile, she should warm up her hands when coldness occur, avoid weight lifting and take Aspirine 100mg.

Wish you good health. Feel free to ask further questions. Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Iven Romic Rommstein

General Surgeon

Practicing since :2008

Answered : 13475 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

122 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Iven Romic Rommstein
  • Q - What causes a lump on the breast?

  • Q - What causes constant phlegm in the throat?

  • Q - What causes orange oily bowel movements?

  • Q - Is Azithromycin better than Cipro?

  • Q - Suggest remedies for profuse sweating in the middle of the night

  • Q - Suggest treatment for sinus congestion and drainage to the throat

  • Q - Suggest treatment for postherpetic neuralgia symptoms

  • Q - Suggest ways to manage the side effects of Eliquis

  • Q - Can Bupropion be taken with Cymbalta, Flexeral and Gabapentin while...

  • Q - Can Eliquis be taken while on Warfarin?

backtotop2